Discussions By Condition: Repiratory conditions

Excessive Yawning - 14 yr.old girl

Posted In: Repiratory conditions 1 Replies
  • Posted By: elikapeka
  • September 16, 2008
  • 07:46 PM

:confused: Okay, recently I've been yawning excessively; Normally at least once every 5 minutes. I also have been having semi-frequent headaches.

Just to make this clear, I don't have a cold or the flu.

I am not over tired but it is a possibility that I haven't been getting enough sleep. I've talked to my mom about this and she says (she used to be a nurse) that something might be wrong with my lungs or I could have not enough oxygen in my blood.

What do you think?
What problems does insufficient oxygen in your blood cause?

Please, tell me anything you know to do with this!

PS: I haven't had any serious illnesses for a long time, I think I might have had something when I was two. And 2 years ago I had blood work done and the first time they found a problem with my liver but the next time they tested me, it was gone. :eek:

Reply Flag this Discussion

1 Replies:

  • Many agree that yawning is a reflexive deep inhalation caused by decreased oxygen levels in the blood, and is most often associated with sleepiness or boredom. Excessive yawning (1-4 yawns per minute) is associated with a variety of conditions. The majority of disorders associated with yawning are those of the central nervous system, including epilepsy, encephalitis, brain tumors, multiple sclerosis and progressive supranuclear palsy. Excessive yawning is also associated with opiate withdrawal and the consumption of a variety of drugs that affect neurotransmitters, such as drugs prescribed for Parkinson's disease or depression. Studies have shown that people with brain lesions, tumors and certain kinds of epilepsy often yawn excessively, while schizophrenics yawn very little.Yawning can also be the first sign of what is called the vasovagal reaction. Potentially adversive stimuli, such as needle *****s or even generalized anxiety about some future event, can lead to increased activity in the vagus nerve. In some people the increased activity can cause their blood pressure and heart rate to fall. If the reaction is mild, these people may yawn, or feel apprehensive or restless. In more severe cases a person can exhibit dizziness, nausea, palpitation or even fall into unconsciousness. Kiera
    Anonymous 42,789 Replies
    • September 16, 2008
    • 09:42 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?